# SDR 98ZZZX2573

- Difficulty date: June 6, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Filed by: Aviation Sales and Maintenance Inc, repair station EB1R107K
- Aircraft: N279US
- Make and model: Boeing 727251
- Aircraft serial: 21158
- Engine: Pwa JT8D15
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Gearbox
- Part number: 664643
- Condition: Leak
- Location: Eng Oil Line
- Stage of operation: NR
- Nature of condition: K
- Precautionary procedure: E

## Discrepancy

PRECAUTIONARY SHUTDOWN NR 3 ENG.  ENG LOW OIL PRESS LIGHT ILLUMINATED WHILE LANDING, OIL QTY GAUGE READS ZERO.  ENG OIL PRESS LOW.  COWLING OPENED AND MAJOR OIL LEAK NOTED.  VISUAL INSP DID NOT UNCOVER OIL LEAK.  ENG CLEANED AND OIL SYS RESERVICED.  ENG STARTED AND LEAK IDENTIFIED IMMEDIATELY.  BANJO FITTING ON THE OIL PRESS SENSE LINE FOUND LOOSE WHERE IT ATTACHED TO GRBX AND OIL WAS SPRAYING OUT.  ENG SHUT DOWN AND INVEST REVEALED THREADS HOLDING BANJO FITTING TO GRBX WERE BADLY WORN.  A HELIOCOIL INSERT INSTALLED IN THREADED BOSS OF GRBX.  AFTER REPAIR OF GRBX, ENG RESERVICED WITH OIL AND LEAK CHECK PERFORMED.  NO LEAKAGE NOTED DURING HIGH POWER ENG RUN AND ALL INDICATIONS NORMAL.  ACFT RETURNED TO SERVICE.
